Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What could be the cause of irregular periods in one with normal thyroid results ?

I have irregular menstrual cycles. If its regular for 4 months, 5th month i don t get my period. Also my thyroid gland in enlarged, Although my T3, t4 and tsh levels are normal. I got an FNAC done, it says few colloid goiter. Is there any medications necessary ? I am 5 7 and weigh 82 kgs. Please let me know what is the problem ?
Asked On : Thu, 5 Apr 2012
Answers:  2 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for your query.
Colloidal goitre is as a result of iodine deficiency.It is more common to females than males.If the gland increases in size then only your doctor will advise you further management most likely a surgical.
Till there is no increase in size,and thyroid function(T3,T4,TSH) is normal there is no need for treatment.
Hope this answer is helpful to you.
Take care.

Answered: Thu, 5 Apr 2012
I find this answer helpful
General & Family Physician Dr. Gagandeep Dhillon's  Response
Hello Deepthi
Thank you for getting in touch with us. Thyroid problems often interfere with menstrual periods. In many patients, increase in TSH(thyroid stimulating hormone) can lead to an increase in prolactin which disrupts normal functioning of the female reproductive system. In your case, your T3, T4 and TSH levels are normal. Colloid goiter is very common and is usually seen in areas where iodine is not available freely. It is easily treatable by increasing the iodine content of the diet or thyroid hormone replacement therapy. I would advise you to get in touch with your local health centre so that a few more tests can be conducted to find out the exact cause. Hope this helped.
Answered: Thu, 5 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor